Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
147 Doctors are Online

Thyroid lobectomy, follicular lesion, anxiety, adrenaline rush

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2011
Answered : 243 Questions
Hi. I am a 32 year old female weighing 145lbs. 7 days ago I had a right side thyroid lobectomy due to 2 follecular lesion nodules. As of yesterday i have had increased anxiety and having been feeling like i'm shaking on the inside. I feel rushes of adrenaline and my muscles and limbs feel as though they are trembling although looking from the outside they aren't. i dont see my endo for 3 more weeks to get my levels tested and i'm wondering if this could be related to losing half my thyroid. Any insight is appreciated as I feel like I am going crazy!
Posted Mon, 16 Apr 2012 in Thyroid Problem and Hormonal Problems
Answered by Dr. Sapan J. Pandya 29 minutes later

Thanks for your query.

By the end of this session, I hope that I have solved your queries.

The condition seems to be THYROID RUSH. It is quite common after manipulation of thyroid gland, say during a surgery. You may XXXXXXX your local family physician and confirm the diagnosis with him.
The manipulation of Thyroid during surgery leads to secretion of excess thyroid hormone and symptoms of hyperthyroidism - fast heart rate, weight loss, feeling jittery or nervous, diarrhea, tremor.

To confirm you may get following Thyroid Functions Tests done: TSH, Free T3 and Free T4. If the levels of Free T3 and Free T4 are abnormally high, then the diagnosis is confirmed.
Treatment is symptomatic. That is according to the symptoms. Time is required to see that the levels of Thyroxine decreases.

Waiting for your follow-up with the reports of your Thyroid Function Tests,
Above answer was peer-reviewed by
Follow-up: Thyroid lobectomy, follicular lesion, anxiety, adrenaline rush 28 hours later
Thank you so much for your answer. Is this usually something that will balance itself out over time is thyroid hormone usually needed to help this?
Answered by Dr. Sapan J. Pandya 4 hours later
Thanks for writing back.

There is increase in Thyroid Hormone, which becomes normal over a period of time, say two-four weeks.Medicines may help , must be taken only if needed.

Wish you good health
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor